Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 89, NWS Little Rock, AR

April 14, 2021Montgomery County, Pike County, Polk County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 14, 2021, 3:59 AM CDT for Montgomery County, Pike County, Polk County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2021, 3:59 AM CDT (08:59 UTC)
Expired
Apr 14, 2021, 4:45 AM CDT
In force
46 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Montgomery County, AR, Pike County, AR, Polk County, AR

The radar

The Western Arkansas radar (KSRX), 128 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1508 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1508 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

136 
WUUS54 KLZK 140859
SVRLZK
ARC097-109-113-140945-
/O.NEW.KLZK.SV.W.0089.210414T0859Z-210414T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
359 AM CDT Wed Apr 14 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northern Pike County in southwestern Arkansas...
  Southeastern Polk County in western Arkansas...
  Southwestern Montgomery County in western Arkansas...

* Until 445 AM CDT.

* At 359 AM CDT, a severe thunderstorm was located near Umpire,
  moving east at 45 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Glenwood...                       Norman...
  Daisy...                          Narrows Dam...
  Daisy State Park...               Albert Pike Recreation Area...
  Black Springs...                  Bear Creek Public Use Area...
  Salem in Pike County...           Lodi...
  Langley...                        Fancyhill...
  Hopper...                         Kirby...
  New Hope in Pike County...        Caddo Gap...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3451 9371 3425 9350 3422 9350 3421 9349
      3421 9347 3420 9345 3419 9346 3412 9382
      3418 9382 3419 9393 3426 9392 3427 9394
      3435 9394 3435 9401
TIME...MOT...LOC 0859Z 258DEG 40KT 3422 9403 

HAIL...1.00IN
WIND...<50MPH
 
$$

DTC
4 follow-up statements
683 
WWUS54 KLZK 140915
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
415 AM CDT Wed Apr 14 2021

ARC113-140924-
/O.CAN.KLZK.SV.W.0089.000000T0000Z-210414T0945Z/
Polk AR-
415 AM CDT Wed Apr 14 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POLK COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3436 9394 3444 9365 3426 9350 3422 9350
      3420 9345 3419 9348 3412 9382 3418 9382
      3419 9393 3426 9392 3427 9394
TIME...MOT...LOC 0914Z 260DEG 39KT 3422 9383 

$$

ARC097-109-140945-
/O.CON.KLZK.SV.W.0089.000000T0000Z-210414T0945Z/
Pike AR-Montgomery AR-
415 AM CDT Wed Apr 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHERN PIKE AND SOUTHWESTERN MONTGOMERY COUNTIES...

At 414 AM CDT, a severe thunderstorm was located near Daisy, or 12
miles east of Umpire, moving east at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Glenwood...                       Daisy...
Narrows Dam...                    Daisy State Park...
Albert Pike Recreation Area...    Bear Creek Public Use Area...
Salem in Pike County...           Lodi...
Langley...                        Fancyhill...
Hopper...                         Kirby...
New Hope in Pike County...        Caddo Gap...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3436 9394 3444 9365 3426 9350 3422 9350
      3420 9345 3419 9348 3412 9382 3418 9382
      3419 9393 3426 9392 3427 9394
TIME...MOT...LOC 0914Z 260DEG 39KT 3422 9383 

HAIL...1.00IN
WIND...<50MPH
 
$$

DTC
515 
WWUS54 KLZK 140923
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
423 AM CDT Wed Apr 14 2021

ARC097-109-140945-
/O.CON.KLZK.SV.W.0089.000000T0000Z-210414T0945Z/
Pike AR-Montgomery AR-
423 AM CDT Wed Apr 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHERN PIKE AND SOUTH CENTRAL MONTGOMERY COUNTIES...

At 423 AM CDT, a severe thunderstorm was located over Daisy State
Park, or 12 miles north of Murfreesboro, moving east at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Glenwood...                       Daisy...
Narrows Dam...                    Daisy State Park...
Bear Creek Public Use Area...     Fancyhill...
Salem in Pike County...           Hopper...
Kirby...                          Lodi...
Caddo Gap...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3412 9382 3424 9382 3435 9384 3440 9362
      3426 9350 3422 9350 3420 9345 3419 9348
TIME...MOT...LOC 0923Z 258DEG 40KT 3424 9371 

HAIL...1.00IN
WIND...<50MPH
 
$$

DTC
090 
WWUS54 KLZK 140933
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
433 AM CDT Wed Apr 14 2021

ARC097-140943-
/O.CAN.KLZK.SV.W.0089.000000T0000Z-210414T0945Z/
Montgomery AR-
433 AM CDT Wed Apr 14 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MONTGOMERY
COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3434 9363 3434 9357 3426 9350 3422 9350
      3421 9349 3421 9347 3420 9345 3419 9348
      3414 9373 3414 9374
TIME...MOT...LOC 0933Z 264DEG 40KT 3423 9355 

$$

ARC109-140945-
/O.CON.KLZK.SV.W.0089.000000T0000Z-210414T0945Z/
Pike AR-
433 AM CDT Wed Apr 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHEASTERN PIKE COUNTY...

At 433 AM CDT, a severe thunderstorm was located near Amity, or 14
miles northeast of Murfreesboro, moving east at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Glenwood...                       Narrows Dam...
Bear Creek Public Use Area...     Kirby...
Salem in Pike County...           

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3434 9363 3434 9357 3426 9350 3422 9350
      3421 9349 3421 9347 3420 9345 3419 9348
      3414 9373 3414 9374
TIME...MOT...LOC 0933Z 264DEG 40KT 3423 9355 

HAIL...1.00IN
WIND...<50MPH
 
$$

DTC
998 
WWUS54 KLZK 140942
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
442 AM CDT Wed Apr 14 2021

ARC109-140952-
/O.EXP.KLZK.SV.W.0089.000000T0000Z-210414T0945Z/
Pike AR-
442 AM CDT Wed Apr 14 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE COUNTY WILL
EXPIRE AT 445 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and heavy rain are still possible with this thunderstorm.

LAT...LON 3434 9363 3434 9357 3426 9350 3422 9350
      3421 9349 3421 9347 3420 9345 3419 9348
      3414 9373 3414 9374
TIME...MOT...LOC 0942Z 258DEG 40KT 3425 9346 

$$

DTC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:47 AM CDT, 12 minutes earlier.

Area forecast discussion, Apr 14, 3:47 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
347 AM CDT Wed Apr 14 2021

.SHORT TERM...Today Through Thursday Night
Current surface data shows a stalled frontal boundary from
southwest Arkansas to the Delta Region. On queue, a midlevel wave
moving through and interacting with the front touched off
scattered to numerous showers/storms. These will continue to move
into the area through the morning as low pressure develops along
the front and propagates eastward. With decent mid-level lapse
rates present, a few elevated marginally strong storms could occur
north of the front.

Precip will diminish during the afternoon as the surface and mid-
level wave move eastward. However, with the longwave pattern
remaining zonal/quasi-zonal, the front itself should move very
little. Additional precip will develop and move into the area
again late tonight, as another wave moves through and interacts
with the boundary.

Precip will move east during the day Thursday. The longwave
pattern will amplify a bit, as a closed upper low moves into the
central Rockies. This will push the front a bit southward into the
long term.
&&

.LONG TERM...Friday Through Tuesday
A mid/upper level trough will cross the central Plains Friday and
Saturday, bringing rainfall to much of the area early in the
period. With the primary frontal boundary near the Gulf Coast and
only marginal instability expected across the southwestern half of
the state, thunder chances appear low and severe chances are
virtually nil.

Another compact mid/upper level cyclone will dive southeastward
across the central Plains on Sunday as the first system departs. Do
expect rain to end across the area by Saturday morning before dawn.
Dry high pressure building in from the northwest will keep the
forecast dry for the first half of the work week before another
front approaches from the north Tuesday into Wednesday. Moisture
looks meager ahead of this front so overall rain chances are low.

Temperatures will remain below average through the period, although
a notable moderating trend will be seen each day. Patchy frost
cannot be ruled out across the Ozarks and Ouachitas during the
morning hours, especially late weekend into next week.
&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     61  44  65  45 /  70  10   0  20
Camden AR         64  49  70  49 /  70  30   0  40
Harrison AR       61  41  62  44 /  60  10   0  40
Hot Springs AR    62  48  68  48 /  60  20   0  40
Little Rock   AR  61  47  66  47 /  70  20   0  30
Monticello AR     62  49  67  49 /  70  30   0  30
Mount Ida AR      62  47  68  47 /  50  20   0  50
Mountain Home AR  63  42  63  44 /  60  10   0  30
Newport AR        60  46  63  47 /  70  10   0  20
Pine Bluff AR     61  49  66  49 /  70  20   0  30
Russellville AR   63  47  67  48 /  60  10   0  40
Searcy AR         61  46  65  46 /  70  10   0  30
Stuttgart AR      61  50  65  49 /  70  20   0  30
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...Smith / Long Term...Cooper
Hazardous weather outlook, Apr 14, 3:56 AM CDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
356 AM CDT Wed Apr 14 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-151000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
356 AM CDT Wed Apr 14 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will move through Arkansas this morning
and into the early afternoon. While the over all threat of severe
storms is low, a few storms could briefly become strong, with
small hail the primary concern. The area most likely to see brief
strong storms would be the southern half of the state.

Storms will shift east of Arkansas during the afternoon hours.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

At this time, the threat of hazardous weather Thursday through
Tuesday is low.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Smith/Cooper

In the hours before

Special weather statement, Apr 14, 2:18 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Little Rock AR
218 AM CDT Wed Apr 14 2021

ARZ040-140800-
Polk AR-
218 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POLK COUNTY UNTIL 300 AM
CDT...

At 218 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wickes, or 18 miles north of De Queen, moving east at 40 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Wickes...                         Grannis...
Vandervoort...                    Cossatot River State Park...
Shady...                          Hartley...
Shady Lake Recreation Area...     Hatton...
Bogg Springs...

LAT...LON 3436 9446 3445 9412 3435 9401 3436 9425
      3428 9426 3427 9425 3424 9447
TIME...MOT...LOC 0718Z 251DEG 35KT 3430 9442

DTC
Special weather statement, Apr 14, 2:42 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Little Rock AR
242 AM CDT Wed Apr 14 2021

ARZ040-041-140830-
Polk AR-Montgomery AR-
242 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL POLK AND
SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 330 AM CDT...

At 241 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cossatot River State Park, or 11 miles northwest of Umpire, moving
east at 35 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Bard Springs Recreation Area...   Shady...
Caney Creek Wilderness...         Albert Pike Recreation Area...
Little Missouri Falls Recreatio...
Big Fork...
Shady Lake Recreation Area...     Roaring Branch Natural Area...

LAT...LON 3451 9387 3435 9377 3435 9402 3445 9413
TIME...MOT...LOC 0741Z 250DEG 31KT 3435 9423

DTC
Special weather statement, Apr 14, 3:11 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
311 AM CDT Wed Apr 14 2021

ARZ040-140900-
Polk AR-
311 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POLK COUNTY UNTIL
400 AM CDT...

At 311 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Broken Bow, or 19 miles northwest of De Queen,
moving east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wickes...                         Grannis...
Vandervoort...                    Cove...
Hatton...                         Bogg Springs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3441 9447 3442 9446 3446 9440 3433 9425
      3433 9426 3427 9426 3427 9425 3419 9425
      3419 9447
TIME...MOT...LOC 0811Z 248DEG 35KT 3417 9464

DTC
Special weather statement, Apr 14, 3:49 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Little Rock AR
349 AM CDT Wed Apr 14 2021

ARZ040-041-052-140930-
Pike AR-Polk AR-Montgomery AR-
349 AM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE...EAST CENTRAL POLK
AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 430 AM CDT...

At 349 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Umpire, moving east at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Daisy...                          Narrows Dam...
Hartley...                        Little Missouri Falls Recreatio...
Bard Springs Recreation Area...   Caney Creek Wilderness...
Daisy State Park...               Albert Pike Recreation Area...
Bear Creek Public Use Area...     Lodi...
Langley...                        Shady Lake Recreation Area...
Fancyhill...                      Roaring Branch Natural Area...
Kirby...                          New Hope in Pike County...
Nathan...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3451 9388 3416 9350 3410 9382 3418 9382
      3419 9393 3426 9392 3427 9394 3435 9394
      3435 9420 3436 9420
TIME...MOT...LOC 0849Z 248DEG 40KT 3423 9418

DTC

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:18 AM CDTSpecial Weather StatementLZKPolk42 min
Apr 14, 2:42 AM CDTSpecial Weather StatementLZKPolk48 min
Apr 14, 3:11 AM CDTSpecial Weather StatementLZKPolk49 min
Apr 14, 3:49 AM CDTSpecial Weather StatementLZKPike41 min
Apr 14, 4:05 AM CDTSpecial Weather StatementLZKMontgomery40 min
Apr 14, 4:31 AM CDTSpecial Weather StatementLZKClark44 min
Apr 14, 4:38 AM CDTSpecial Weather StatementLZKOuachita52 min
Apr 14, 4:41 AM CDTSpecial Weather StatementLZKClark34 min
Apr 14, 4:59 AM CDTSevere Thunderstorm WarningLZKClark, Dallas, Ouachita35 min
Apr 14, 5:01 AM CDTSpecial Weather StatementLZKClark, Hot Spring44 min
Apr 14, 5:23 AM CDTSevere Thunderstorm WarningLZKDallas, Grant, Hot Spring52 min
Apr 14, 5:56 AM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Lonoke, Pulaski, Saline18 min
Apr 14, 6:01 AM CDTSpecial Weather StatementLZKCleveland44 min
Apr 14, 6:13 AM CDTSpecial Weather StatementLZKLonoke47 min
Apr 14, 6:27 AM CDTSevere Thunderstorm WarningLZKPike27 min
Apr 14, 9:40 AM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence70 hr
Apr 14, 10:58 AM CDTRiver Flood AdvisoryLZKJackson, Woodruff48 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.